Alert archive / Nebraska / Snow Advisories in 2007

Snow Advisory 5, NWS North Platte, NE

December 13, 200716 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Dec 13, 2007, 2:17 PM MST for 16 counties in Nebraska. It took effect at Dec 14, 2007, 3:04 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2007, 2:17 PM MST (21:17 UTC)
In effect from
Dec 14, 2007, 3:04 AM MST
Expired
Dec 14, 2007, 2:39 PM MST
In force
12 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 132117
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CST THU DEC 13 2007

.A WINTER STORM WILL EJECT FROM THE CENTRAL ROCKIES OVERNIGHT AND
MOVE ACROSS THE HIGH PLAINS THROUGH FRIDAY EVENING. LIGHT SNOW
IS EXPECTED TO BEGIN ACROSS THE PANHANDLE SHORTLY AFTER
MIDNIGHT...THEN SPREAD EASTWARD THROUGH SUNRISE. THE SNOW MAY BE
HEAVIER AT TIMES MAINLY ALONG AND SOUTH OF AN ELLSWORTH TO NORTH
PLATTE LINE. SNOW TOTALS BY FRIDAY NIGHT ACROSS THIS AREA LOOK
TO BE IN THE 3 TO 5 INCH RANGE. 

NEZ022-035-056>059-069>071-141200-
/O.NEW.KLBF.SN.Y.0005.071214T1200Z-071215T0600Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
317 PM CST THU DEC 13 2007 /217 PM MST THU DEC 13 2007/

...SNOW ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ FRIDAY TO
MIDNIGHT CST /11 PM MST/ FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ FRIDAY TO
MIDNIGHT CST /11 PM MST/ FRIDAY NIGHT. 

SNOW...MODERATE A TIMES...WILL BEGIN ACROSS THE EASTERN PANHANDLE
AROUND MIDNIGHT AND SPREAD ACROSS WEST CENTRAL AND SOUTHWEST
NEBRASKA THROUGH SUNRISE FRIDAY. THE SNOWFALL IS EXPECTED TO
CONTINUE THROUGH THE EVENING HOURS ON FRIDAY LEAVING BEHIND SNOW
TOTALS IN THE 3 TO 5 INCH RANGE SOUTH OF LINE FROM ELLSWORTH TO
NORTH PLATTE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS43 KLBF 141004
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 AM CST FRI DEC 14 2007

.A WINTER STORM WILL EJECT FROM THE CENTRAL ROCKIES FRIDAY...AND
MOVE ACROSS THE HIGH PLAINS THROUGH SATURDAY MORNING. LIGHT SNOW
IS EXPECTED TO BEGIN ACROSS THE PANHANDLE FRIDAY MORNING...AND THEN
SPREAD EASTWARD BY EARLY AFTERNOON. THE SNOW MAY BE HEAVIER AT TIMES
ALONG AND SOUTH OF A RUSHVILLE TO BROKEN BOW LINE. SNOW TOTALS BY
SATURDAY MORNING ACROSS THIS AREA LOOK TO BE IN THE 3 TO 5 INCH RANGE.

NEZ004-023-024-036-094-142100-
/O.EXB.KLBF.SN.Y.0005.071214T1004Z-071215T0600Z/
SHERIDAN-GRANT-HOOKER-MCPHERSON-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
TRYON...CODY...MERRIMAN...KILGORE
404 AM CST FRI DEC 14 2007 /304 AM MST FRI DEC 14 2007/

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE
FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE
SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO
BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA
LOOK TO BE IN THE 3 TO 5 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ037-038-142100-
/O.EXB.KLBF.SN.Y.0005.071214T1800Z-071215T1200Z/
LOGAN-CUSTER-
INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW
404 AM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
SATURDAY. 

SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE
FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE
SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO
BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA
LOOK TO BE IN THE 3 TO 5 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ022-035-056-057-142100-
/O.EXT.KLBF.SN.Y.0005.071214T1004Z-071215T0600Z/
GARDEN-ARTHUR-DEUEL-KEITH-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA
304 AM MST FRI DEC 14 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE
FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE
SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO
BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA
LOOK TO BE IN THE 3 TO 5 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ058-059-069>071-142100-
/O.EXT.KLBF.SN.Y.0005.071214T1800Z-071215T1200Z/
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
404 AM CST FRI DEC 14 2007 /304 AM MST FRI DEC 14 2007/

...SNOW ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 AM CST /5 AM MST/ SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 AM CST /5 AM MST/ SATURDAY. 

SNOW...MODERATE AT TIMES...IS EXPECTED TO BEGIN ACROSS THE PANHANDLE
FRIDAY MORNING...AND THEN SPREAD EASTWARD BY EARLY AFTERNOON. THE
SNOW MAY BE HEAVIER AT TIMES ALONG AND SOUTH OF A RUSHVILLE TO
BROKEN BOW LINE. SNOW TOTALS BY SATURDAY MORNING ACROSS THIS AREA
LOOK TO BE IN THE 3 TO 5 INCH RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KLBF 142136
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CST FRI DEC 14 2007

...SNOW ADVISORY CANCELLED...


NEZ004-022>024-035-036-056-057-094-142245-
/O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T0600Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
336 PM CST FRI DEC 14 2007 /236 PM MST FRI DEC 14 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP
TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA. 

$$

NEZ037-038-058-059-069>071-142245-
/O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T1200Z/
LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
336 PM CST FRI DEC 14 2007 /236 PM MST FRI DEC 14 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP
TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA.

$$

POWER
000 
WWUS43 KLBF 142139
WSWLBF

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CST FRI DEC 14 2007

...SNOW ADVISORY CANCELLED...


NEZ004-022>024-035-036-056-057-094-142245-
/O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T0600Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
339 PM CST FRI DEC 14 2007 /239 PM MST FRI DEC 14 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP
TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA. 

$$

NEZ037-038-058-059-069>071-142245-
/O.CAN.KLBF.SN.Y.0005.000000T0000Z-071215T1200Z/
LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
339 PM CST FRI DEC 14 2007 /239 PM MST FRI DEC 14 2007/

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TONIGHT. UP
TO AN INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA.

$$

POWER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Dec 13, 2:38 AM MST, 11 hours 39 minutes earlier.

Area forecast discussion, Dec 13, 2:38 AM MST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CST THU DEC 13 2007

.SYNOPSIS...

EVENING SFC/UPR AIR ANALYSIS SHOWED AN INTENSE MID LVL S/W TROUGH AND
ASSOCIATED SFC LOW MOVING EAST ACROSS SOUTHERN MANITOBA. WEST
WINDS TO THE SOUTHWEST OF THE SFC LOW HAVE RESULTED IN MODERATING
OVERNIGHT TEMPERATURES DUE TO DOWNSLOPE ADIABATIC WARMING...WHICH
HAS RESULTED IN A LARGE NIGHT TIME TEMPERATURE GRADIENT ACROSS
WESTERN NEBRASKA...WITH READINGS AT LBF HOVERING AROUND 5 DEG
F...AND LOW 30S AT VTN.

&&

.DISCUSSION...

AS THE NORTHERN STREAM S/W MOVES EAST OUT OF THE REGION ON
THURSDAY...SFC HIGH PRESSURE IS FCST TO MOVE ACROSS THE CENTRAL
PLAINS. THIS WILL PROVIDE FAVORABLE LOW LVL THERMODYNAMICS FOR
SNOW AS A SECOND S/W DIGS SOUTH THROUGH THE SOUTHERN ROCKIES.
MEANWHILE...RESIDUAL MOISTURE ASSOCIATED WITH THE DEPARTING WAVE
OVER SOUTHERN MANITOBA WILL BE DRAWN BACK NORTHWESTWARD ACROSS THE
CENTRAL HIGH PLAINS. Q-VECTOR CONVERGENCE AHEAD OF INCREASING DCVA
ASSOCIATED WITH DIGGING H5 S/W IS FCST TO SPREAD EAST ACROSS THE
CWA BY 06Z FRIDAY. MID LVL CONVG/DEFORMATION ZONE IS ALSO EXPECTED
TO SET UP ACROSS WESTERN NEB FRIDAY MORNING. GFS/NAM FCST
SOUNDINGS SHOW MID/UPR LVL TEMPERATURES COOL STRONGLY ON
FRIDAY...WITH ASCENT OCCURRING WITHIN -10 TO -20 C LAYER AND
ABOVE. THESE COLD UPR LVL TEMPERATURES MAY HAMPER HIGHER SNOWFALL
ACCUMULATIONS DUE TO MIXTURE OF DENDRITIC SNOWFALL WITH
PLATES/COLUMNS. STILL EXPECT ACCUMULATING SNOWFALL OVER MUCH OF
THE CWA...WITH HIGHEST TOTALS OVER THE SOUTHWESTERN PORTION OF THE
STATE WHERE ASCENT IS MOST SUSTAINED. SNOWFALL SHOULD EXIT THE CWA
BY 06Z-12Z SATURDAY AS LIFT AND MOISTURE DEPART.

TEMPERATURES CONTINUE TO BE TRICKY WITH RECENT SNOWFALL. WILL
CONTINUE TO GO BELOW MOS GUIDANCE THROUGH SATURDAY...WITH
DEPARTURES UP TO 10 DEGREES ALONG THE PLATTE RIVER VALLEY.
HOWEVER...AS WE APPROACH THE SUNDAY/MONDAY TIME PERIOD...GFS
ENSEMBLE AND ECMWF INDICATE A RIDGE BUILDING OVER THE
ROCKIES...WHICH WILL FAVOR MODERATING TEMPERATURES BY EARLY NEXT
WEEK. THUS...CONTINUED WARMING TREND INITIATED BY PREVIOUS FCST
SHIFT.

&&

.AVIATION...

VFR CONDITIONS ALL AREAS THROUGH 06Z TONIGHT WITH MVFR DEVELOPING
WEST TO EAST AROUND 09Z TO 12Z FRIDAY MORNING. IFR CONDITIONS COULD
BECOME WIDESPREAD AFT 12Z FRIDAY AS SNOW DEVELOPS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

GARNER/CDC
Hazardous weather outlook, Dec 13, 4:35 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 AM CST THU DEC 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-141145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
535 AM CST THU DEC 13 2007 /435 AM MST THU DEC 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LIGHT SNOW IS LIKELY ACROSS SOUTHWEST NEBRASKA FRIDAY. LIGHT SNOW
IS POSSIBLE ELSEWHERE.

THE SNOW IS EXPECTED TO BEGIN LATE TONIGHT OR TOWARD MORNING
FRIDAY AND CONTINUE THROUGHOUT THE DAY.

AN INCH OR SO ACCUMULATION IS LIKELY ACROSS SOME AREAS. SNOWFALL
AMOUNTS WILL BE SUBJECT TO UPWARD REVISION AS THE STORM BEGINS TO
ORGANIZE THIS AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

Nearby

Snow Advisories in Nebraska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.